MAUDE Adverse Event Report: COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a cook total parenteral nutrition (tpn) double lumen catheter was implanted into a patient on (b)(6) 2016.The extension tubing of the catheter reportedly fractured on (b)(6) 2017.The conditions and circumstances surrounding the event are not known.(1820334-2017-00680) a kit was obtained to repair the device; the repair kit did not appear to be the proper size for the needed repair (1820334-2017-00771).A second repair kit was obtained and the catheter successfully repaired.The repaired catheter then fractured several hours later (1820334-2017-00772) and was subsequently explanted and replaced with a new tpn catheter on (b)(6) 2017.No further event or patient information was provided.The device is not available for evaluation.This is one of three separate reports being submitted as three events were reported.See mdr numbers 1820334-2017-00680, 1820334-2017-00771 and 1820334-2017-00772 for all associated events.The same patient is involved in all events.
 
Additional Manufacturer Narrative
Investigation-summary: a review of complaint history, device history record, instructions for use (ifu), specifications, and quality control data was conducted during the investigation.Cook tpn double lumen tpn catheter set (lot6878219) was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record did not observe any non-conformances that may have contribute to this failure mode.There were two other reported complaints associated to the complaint lot number that are related to this complaint.The two complaints were submitted under mdr numbers 1820334-2017-00680 and 1820334-2017-00772.The same patient was involved in all events.Based on the provided information, no product returned and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar events.

Brand Name
COOK TPN DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6490315
Report Number1820334-2017-00771
Device Sequence Number1082665
Product Code FOZ
UDI-Device Identifier00827002018808
UDI-Public(01)00827002018808(17)190408(10)6878219
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR